I was on Lorazepam 3 Xs/day for 2 years due to panic attacks/anxiety associated with my mother's death. It has been six months and I was down to .125 mgs 2Xs/day. I saw the psych a week ago and he lowered it to .125 mgs 1X/day. Over the months, I have had difficulty with horrible withdrawal symptoms so I asked the psych if the dosage (even though small) could be lowered by 10% at a time or so. He said that when most of his patients have been down to .5 mgs once/day for a month, he then has them stop it altogether. So for 2 days, I took one .125 mgs/day, then based on what the psych said, since it is such a low dose, on the 3rd day, I decided to try stopping altogether... but I felt like I couldn't breathe so I went back to the .125 mgs once/day. Has anyone else experienced this problem? Can anyone tell me why, even at such a low dose, trying to stop this medication altogether can make me feel like I can't breathe?
You are still having panic attacks it sounds like. My mom died in April & I'm having issues, I'm also taking .05Mg of the same drug. have you considered a councillor to go with
Your Meds. Maybe this will help you as well. it's just a thought. Please know you're not alone in this if you ever want to talk pm me
Thank you so much for responding to my question. I was seeing a counselor when my mother first passed away but I was also put on Lorazepam at the same time so I stopped going to the counselor after a few months because I felt better. I thought I felt better because I was better but maybe it was the medication at the time that made me feel like I was better. The reason I've been weaning off Lorazepam is because at the beginning of March 2013, I started getting extreme muscle weakness/fatigue/exhaustion. After undergoing extensive medical testing, nothing was found so the only explanation left was the Lorazepam. I am 47 years old and have experienced horrible withdrawal symptoms so bad that I had to take early retirement because I couldn't function at work. I was told by others who had taken this medication that withdrawal symptoms can still occur up to two years after you stop taking the medication altogether and that difficulty breathing is one of many withdrawal symptoms people can get. You mentioned that you are taking this medication for the same reason I started taking it... first, let me say, I share your pain in losing a mother... it's a terrible blow, especially if you were close to your mother like I was... she was my biggest fan and the one person I could turn to no matter what... and when she passed away, the thought of never being able to call her on the phone or stop by and visit her was just more than I could bear so I sympathize with you greatly and offer my sincere condolences at your loss... secondly, please be very careful with taking Lorazepam. I do not want you or anyone else to end up like me... the longer you take it, the worse the withdrawal symptoms will be when you stop taking it. Several internet sites I searched say that Lorazepam should not be taken for more than 4 weeks at the most due to the horrible withdrawal symptoms. I also found that several of the sites warn that weaning off and stopping altogether can cause the very symptoms the medication is supposed to stop to return worse than they were before you started taking the medication. I've been checking into alternatives to medication because I have a problem with side effects and there are websites out there that suggest yoga, meditation, herbs. I'm hoping to eventually be able to get off this medication altogether and try some of these alternatives in hopes of feeling normal again. Again, thank you for responding to my question. It's so comforting to find that you understand what I'm going through and are kind enough to offer your support. It is much appreciated.
- Lorazepam Information for Consumers
- Lorazepam Information for Healthcare Professionals (includes dosage details)
- Side Effects of Lorazepam (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 10 Nov 2010 • 4 answers
Posted 7 Dec 2010 • 2 answers
Posted 24 Jan 2011 • 4 answers
Posted 21 Mar 2012 • 2 answers
Posted 31 Jan 2017 • 1 answer